EconPapers    
Economics at your fingertips  
 

Security Analysis of HMAC/NMAC by Using Fault Injection

Kitae Jeong, Yuseop Lee, Jaechul Sung and Seokhie Hong

Journal of Applied Mathematics, 2013, vol. 2013, issue 1

Abstract: In Choukri and Tunstall (2005), the authors showed that if they decreased the number of rounds in AES by injecting faults, it is possible to recover the secret key. In this paper, we propose fault injection attacks on HMAC/NMAC by applying the main idea of their attack. These attacks are applicable to HMAC/NMAC based on the MD‐family hash functions and can recover the secret key with the negligible computational complexity. Particularly, these results on HMAC/NMAC‐SHA‐2 are the first known key recovery attacks so far.

Date: 2013
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1155/2013/101907

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:jnljam:v:2013:y:2013:i:1:n:101907

Access Statistics for this article

More articles in Journal of Applied Mathematics from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:wly:jnljam:v:2013:y:2013:i:1:n:101907